Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2011, 7:17 PM CDT for Iron County, Madison County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 7:17 PM CDT (00:17 UTC)
- Expired
- Apr 19, 2011, 7:45 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:00 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
301
WUUS53 KLSX 200017
SVRLSX
MOC093-123-200045-
/O.NEW.KLSX.SV.W.0110.110420T0017Z-110420T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI...
MADISON COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 745 PM CDT
* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ANNAPOLIS...OR 15 MILES NORTH OF PIEDMONT...AND MOVING
NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...SACO...MARQUAND...JUNCTION CITY...CATHERINE PLACE
AND MINE LA MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3733 9076 3737 9075 3737 9078 3739 9078
3765 9032 3764 9019 3760 9014 3743 9015
3730 9049 3731 9055 3728 9056 3727 9059
3727 9069
TIME...MOT...LOC 0017Z 232DEG 46KT 3738 9063
WIND...HAIL 60MPH 1.50IN
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:50 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 19, 6:50 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO NATIONAL WEATHER SERVICE ST LOUIS MO 650 PM CDT TUE APR 19 2011 .DISCUSSION... /1140 AM CDT TUE APR 19 2011/ ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON/EVENING... ATMOSPHERE BECOMING VERY UNSTABLE ALONG AND SOUTH OF THE WARM FRONT WITH SURFACE BASED CAPE APPROACHING 3000 J/KG. STOUT CAP CENTERED AROUND 850MB HAS KEPT CONVECTION FROM FIRING THUS FAR. WARM FRONT SLOWLY LIFTING NORTH WITH SULLIVAN JUMPING 11 DEGREES IN THE LAST HOUR WITH FROPA. MEANWHILE...LOW PRESSURE WITH A TRAILING COLD FRONT IS JUST ABOUT TO CROSS THE KANSAS/MISSOURI BORDER. LATEST RUC DEPICTS A LITTLE FASTER ONSET OF CONVECTIVE INITIATION BUT BELIEVE CAP SHOULD HOLD FIRM UNTIL THE SHORTWAVE GETS A LITTLE CLOSER AND PROVIDES LARGE SCALE LIFT. BECOMING INCREASINGLY CONCERNED FOR THE AREA ALONG AND NORTH OF INTERSTATE 70 IN EASTERN MISSOURI AND CENTRAL ILLINOIS WHERE THE WARM FRONT WILL RESIDE WHEN CONVECTIVE INITIATION OCCURS. BACKED WINDS WILL LEAD TO INCREASED STORM RELATIVE HELICITY AND LOCALIZED VORTICITY THAT WILL AID IN TORNADOGENESIS. WOULD NOT BE SURPRISED IF A FEW STRONG TORNADOES OCCURRED ACROSS THIS AREA. INITIAL SUPERCELLULAR STORM MODE WILL TRANSITION INTO ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS AS THE CONVECTION BECOMES ALIGNED AND FORCED BY THE COLD FRONT. ALONG WITH THE THREAT OF TORNADOES...WILL BE VERY LARGE HAIL AND POTENTIALLY WIDESPREAD DAMAGING WINDS. STORMS STILL LOOK TO EXIT THE AREA BY MIDNIGHT...WITH TRANQUIL AND COOLER WEATHER ON WEDNESDAY. ACTIVE PERIOD OF WEATHER WILL SET UP THURSDAY AFTERNOON THROUGH THE UPCOMING WEEKEND AS A FRONTAL SYSTEM REMAINS ACROSS THE REGION. THIS WILL RESULT IN A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH EPISODES OF SEVERE WEATHER AND FLOODING. CVKING && .AVIATION... /645 PM CDT TUE APR 19 2011/ STRONG/SEVERE THUNDERSTORMS WERE BISECTING THE ST LOUIS METRO AS OF THE 00Z TAF ISSUANCE...WITH WLY WIND SHIFT CONTAINING GUSTS UP TO 40 KT THROUGH KSUS/KSTL. TS WILL CONTINUE FOR THE ST LOUIS TERMINALS THROUGH 01Z...BEFORE MOVING EAST OF THE RIVER. SOME SMALL HAIL MAY ALSO ACCOMPANY THESE STORMS PRIOR TO 00Z. ABOUT A 1 HOUR BREAK CAN BE EXPECTED BETWEEN TS AND LOWER FLIGHT CATEGORIES...BEFORE LOWER MVFR/IFR CIGS FILTER SOUTHEAST FROM UPSTREAM BY 02Z. SOME UNCERTAINTY ON HOW LONG IFR WILL AFFECT THE METRO SITES...AND HAVE ONLY INCLUDED AS A TEMPO FOR THE TIME BEING. ALSO LOW CONFIDENCE ON TIMING OF LOWER CIGS BREAKING WEDNESDAY...AND HAVE KEPT A LATE MORNING/EARLY AFTERNOON TIME FRAME. KCOU/KUIN HAVE ALREADY FALLEN BEHIND THE FRONT...AND WILL BE STUCK IN LOW MVFR/IFR CIGS THROUGH THE NIGHT AND WEDNESDAY MORNING SPECIFICS FOR KSTL...STRONG/SEVERE THUNDERSTORMS WITH GUSTY WLY SFC WINDS UP TO 40 KT AND POSSIBLY SMALL HAIL WILL COVER AERODROME SITE AT 00Z...CLEARING EAST BY AROUND 01Z. PERSISTENT NWLY SFC WINDS BEHIND A COLD FRONT WILL EVENTUALLY DRAG LOW MVFR/IFR CIGS SOUTHEAST THROUGH THE OVERNIGHT. BEST WINDOW FOR IFR CIGS WILL BE IN THE 02Z-05Z TIME FRAME IMMEDIATELY BEHIND THE FRONT...WITH UPSTREAM OBSERVATIONS IN WRN/NRN MISSOURI SUGGESTING MORE PREDOMINANT MVFR AFTER MIDNIGHT. MOISTURE TRAPPED IN THE BOUNDARY LAYER MAY KEEP LOW CIGS HANGING TOUGH INTO WEDNESDAY AFTERNOON...AND HAVE OPTIMISTICALLY GONE WITH VFR CATEGORIES AFTER 18Z. 21 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 19, 12:05 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CDT TUE APR 19 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1205 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED OVER MUCH OF THE AREA THAT WILL PERSIST THROUGH THE EVENING HOURS BEFORE COMING TO AN END. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT THROUGH FRIDAY NIGHT AS ANOTHER STORM SYSTEM MOVES ACROSS THE REGION. THERE IS SOME POTENTIAL FOR ADDITIONAL SEVERE WEATHER DURING THIS PERIOD. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Apr 19, 7:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL LITCHFIELD 39.18N 89.66W
04/19/2011 E0.70 INCH MONTGOMERY IL TRAINED SPOTTER
&&
KANOFSKYLocal storm report, Apr 19, 7:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG PLAINVIEW 39.16N 89.99W
04/19/2011 MACOUPIN IL TRAINED SPOTTER
17 INCH DIAMETER TREE BLOWN DOWN
&&
PHILLIPSONLocal storm report, Apr 19, 7:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL WOOD RIVER 38.86N 90.08W
04/19/2011 E0.50 INCH MADISON IL TRAINED SPOTTER
&&
PHILLIPSONLocal storm report, Apr 19, 7:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG HARVEL 39.36N 89.55W
04/19/2011 MONTGOMERY IL AMATEUR RADIO
POWER LINES DOWN
&&
GKSLocal storm report, Apr 19, 7:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL ROXANA 38.84N 90.05W
04/19/2011 E1.00 INCH MADISON IL TRAINED SPOTTER
&&
PHILLIPSONLocal storm report, Apr 19, 7:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL BELLEFONTAINE NEIGHBORS 38.75N 90.23W
04/19/2011 E0.50 INCH ST. LOUIS MO TRAINED SPOTTER
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:03 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| Apr 19, 7:05 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Apr 19, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 42 min |
| Apr 19, 7:25 PM CDT | Tornado Warning | LSX | Iron, Madison, Saint Francois | 40 min |
| Apr 19, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois | 46 min |
| Apr 19, 7:30 PM CDT | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 45 min |
| Apr 19, 7:34 PM CDT | Tornado Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 41 min |
| Apr 19, 7:37 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 36 min |
| Apr 19, 7:39 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Washington | 33 min |
| Apr 19, 7:48 PM CDT | Tornado Warning | LSX | Madison | 27 min |
| Apr 19, 7:54 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 36 min |
| Apr 19, 9:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.